MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Catalog Number MWCER-35-7-6
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: ir ordering.Pma/510(k) #: not exempt, k151676.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that retracta detachable embolization coils were used during a biliary coiling procedure.It was noted that two coils detached as they were pushed through the catheter.One coil bunched up at the hub of the catheter, while the other was aspirated back out of the catheter.The coils were then removed from the patient and the procedure was completed with two coils of a different type.This report references one detached coil, while medwatch 1820334-2018-02717 references the other detached coil used during the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Product received on: 18 september 2018.Investigation - evaluation a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, specifications, as well as a visual inspection of the device was conducted during the investigation.The device was returned in used condition for evaluation.The customer did not return the coil with the device components, so no dimensional or functional analysis could be completed.Additionally, a document based investigation evaluation was performed.It was determined that there are sufficient controls in place to detect this failure mode prior to device release.A precaution noted in the instructions for use (ifu) states that prior to introduction of the embolization coil, the user must flush the catheter with saline.The product is intended for use by physicians trained and experienced in arterial and venous vessel embolization techniques.Standard techniques for placement of vascular access sheaths, angiographic catheters and wire guides should be employed.Other notes referenced in the ifu state that the wire must be advanced slowly to allow the junction to be seen more easily to reduce the risk of damage.If significant resistance is encountered during coil advancement, advancement should be discontinued and the wire should be retracted slightly before trying to re-advance.If there is still significant resistance, the delivery wire should be withdrawn and a new coil with a shorter length should be used.The delivery wire should not be turned counterclockwise during advancement, as the coil may be unintentionally detached.A review of the device history record revealed two nonconformances within the main lot for displacement in the package and for foreign matter, all of which were reworked.It should be noted that there were no other complaints associated with this lot number.Based on the information provided, the examination of the returned product and the results of our investigation, a definitive cause could not be established.The appropriate personnel have been notified.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7882488
Report Number1820334-2018-02745
Device Sequence Number1909683
Product Code KRD
UDI-Device Identifier10827002341880
UDI-Public(01)10827002341880(17)220524(10)7900883
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2022
Device Catalogue NumberMWCER-35-7-6
Device Lot Number7900883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1